It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-05-2006, 09:31 AM   #1
Newbie
(male)
 
Join Date: Nov 2006
Location: kansas city
Posts: 4
acleme1 HB User
Possible Paxil Poop-Out...HELP!

Hi guys. I just found your forum. Hopefully someone here will be able to help me out. I am a 32 year-old male, and I have had anxiety/panic for about 12 years. I have been on 40mg of Paxil, in one form or another (CR, generic, name-brand), for 6 years. Ultimately I have found that I have to use the name-brand form of Paxil because none of the others have worked. For about the last month or so, my anxiety symptoms feel like they are returning. Granted, I have been under more stress at home and work, but I have had stress in my life before. I am feeling overwhelmed and scared...again. Just to get up and get the mail seems like an overwhelming task. Paxil really changed my life...for the better, but now I am afraid it is not going to work any longer. I am scared to death that the other SSRI's or SNRI's or "whatever's" aren't going to work the same as Paxil, and I will have to be stuck feeling this way for the rest of my life. HAS ANYONE OUT THERE HAD A SIMILAR EXPERIENCE? And if so, did anything else work for you. The fear of not finding a medication is what is fueling my anxiety. And, as any of you reading this post who has anxiety knows, it is a vicious cycle. I am miserable. I have an appointment with a new psychiatrist at the end of this month, but who knows if he will be able to help. If anyone has had a similar experience, please let me know. Any light you could shed would be much appreciated. Thanks so much for reading through this "Titanic" post. Kind regards, AC.

 
Sponsors Lightbulb
   
Old 11-05-2006, 04:54 PM   #2
Inactive
(male)
 
Join Date: Sep 2006
Posts: 786
ocdengineer HB User
Re: Possible Paxil Poop-Out...HELP!

My mother takes the Paxil Buspar combination and she finds that at times it doens't work and it seems to work less over time. She has been on it for over 10 years, but this year she had a really rough time up in NY with the changing season and landed herself in the hospital numerous times. She now takes muscle relaxers to reduce the anxiety in her stomach and it seems to be helping her, but honestly, the best thing out there for me was Xanax. It relaxes the entire nervous system enough to practically eliminate your anxiety. 3 months and counting and I am still a big advocate for the long term use of this drug. It has made my life infinitely better. If you have depression then Paxil or another SSRI may be for you, but for anxiety dissorder it makes much more sense to take an anti-anxiety med like Xanax or another Benzo. Do a little research and talk with your doctor about it.

 
Old 11-06-2006, 09:24 AM   #3
Veteran
(female)
 
Join Date: Mar 2005
Location: CC Texas
Posts: 316
nuttygirl HB User
Re: Possible Paxil Poop-Out...HELP!

I took paxil (not generic) for over 6 yrs. It's stopped working about 2.5 yrs ago. My doctor tried a lot of other SSRI's and SRNI's and buspar but nothing came close to touching my level of anxiety and panic. Xanax is the only thing that works for me and I have no side effects which is great. Maybe adding buspar might help as ocdengineer said his MIL takes that. Worth a try, buspar doesn't have many side effects. Maybe upping the paxil? But at 40mg that might not be good, not sure what the max is on it.

Good luck with your doctor and let us know how you're doing!

Take Care,
Tori

 
Old 11-06-2006, 11:41 AM   #4
Newbie
(male)
 
Join Date: Nov 2006
Location: kansas city
Posts: 4
acleme1 HB User
Re: Possible Paxil Poop-Out...HELP!

hi guys. thanks for the replies. i am feeling a bit better today. it's really like a roller-coaster ride these days. i'm never really sure when that overwhelming feeling is going to take over. nutty, do you take the xanax every day? i have been trying klonopin, and it seems to really help. haven't taken it long enough to be sure. also, did you have a hard time coming off of the paxil after 6 years of use? have you ever thought about trying it again? thanks again for your input, and i'll keep you guys posted. thanks, aaron.

 
Old 11-06-2006, 06:06 PM   #5
Veteran
(female)
 
Join Date: Mar 2005
Location: CC Texas
Posts: 316
nuttygirl HB User
Re: Possible Paxil Poop-Out...HELP!

Hi Aaron
Yes, I take xanax 4x daily, 0.5mg each dose. It's been a wonder drug for me!
With the paxil I cut my pills in half and only took half for about 2 weeks and then took half every other day for a while and then every 3 days and then every 4 days and then I just stopped. I only took 20mg though. You might have to do it differently since you're at 40mg. It took about 6 weeks and the only thing I noticed was what I call brain zaps. It's a weird zapping feeling I felt in my head for about 6 months after stopping the paxil. It wasn't painful, only lasted a few seconds, but it was weird. I did try paxil again a while back and it was just horrible, had to stop after 8 days. Since your body chemistry changes so does your reaction to meds over time.

Take Care,
Tori

 
Old 11-08-2006, 09:15 PM   #6
Newbie
(female)
 
Join Date: Nov 2006
Posts: 2
thunderhead HB User
Thumbs down Re: Possible Paxil Poop-Out...HELP!

hey there.you guys, i am for sure had a paxil poopout. was on 40 mgs.trying to change to effexor.i want so bad to get better,but feel bad. i want to take the paxil. it is making me more anxious. i have to wait it out. it is hard for me and i am having withdraw. any sugestions?peace n love, thunderhead

 
Old 11-09-2006, 06:42 AM   #7
Junior Member
(female)
 
Join Date: Oct 2006
Location: Canada
Posts: 39
stacygee HB User
Re: Possible Paxil Poop-Out...HELP!

Hi Everyone...
I took 20mg of Paxil for about 3 years and at the end it was no longer working and I was tired of the way it made me feel. I've been off of it now for almost six months. The withdrawl symptoms are finally gone. I swear I felt worse coming off of Paxil than I did before I ever went on them. I will NEVER go back on that stuff!! I did the same thing nuttygirl did to get off. Even doing it slowly I still went through terrible withdrawl symptoms. I'm not taking anything now because I'm affraid of side effect and more because I want to do this on my own. I've not had any anxiety attacks in more than three weeks!!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Sorry....more poop issues.... daisychain_0506 Infant Care (up to 18 months old) 2 09-02-2008 08:17 AM
Poop BetsyAnn Autism Spectrum 6 04-29-2007 09:49 AM
Toddler Smearing Poop on Toys beabonnet Parenting Issues 20 04-10-2007 02:52 PM
Poop Question Celestine Infant Care (up to 18 months old) 2 02-19-2006 05:11 PM
Possible internal bleeding? Anyone else had this? cjFTWORTH Lyme Disease 23 12-10-2005 11:19 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:58 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!